Alert archive / Alabama / Small Craft Advisories in 2009
Small Craft Advisory 33, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Sep 12, 2009, 1:13 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2009, 1:13 PM CDT (18:13 UTC)
- Expired
- Sep 12, 2009, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
693 WHUS74 KMOB 121813 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 113 PM CDT SAT SEP 12 2009 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE NEAR SHORE WATERS OF THE ALABAMA AND WESTERN FLORIDA GULF COAST THROUGH 7 PM CDT... .STRONG EASTERLY WINDS ARE FORECAST THROUGH THE AFTERNOON AS A WARM FRONT OVER THE COASTAL WATERS INTERACTS WITH A RIDGE OF SURFACE HIGH PRESSURE OVER THE SOUTHEAST. THE EASTERLY FETCH HAS ALSO ALLOWED FOR MODERATE SEAS. WINDS...AND SEAS WILL BE LOCALLY HIGHER IN SHOWERS AND THUNDERSTORMS. GMZ650-655-130000- /O.EXP.KMOB.SC.Y.0032.000000T0000Z-090912T1800Z/ /O.NEW.KMOB.SC.Y.0033.090912T1813Z-090913T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 113 PM CDT SAT SEP 12 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. EASTERLY WINDS AROUND 20 KNOTS WITH OCCASIONAL GUSTS NEAR 30 KNOTS WILL BE POSSIBLE. SEAS WILL RANGE FROM 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630-670-675-121915- /O.EXP.KMOB.SC.Y.0032.000000T0000Z-090912T1800Z/ MOBILE BAY- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 113 PM CDT SAT SEP 12 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. EASTERLY WINDS AND SEAS HAVE DECREASED TO BELOW ADVISORY CRITERIA. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION AS EASTERLY WINDS OF 15 TO 20 KNOTS WILL BE POSSIBLE INTO THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 12:49 PM CDT, 24 minutes earlier.
Area forecast discussion, Sep 12, 12:49 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1249 PM CDT SAT SEP 12 2009
.AVIATION 18Z ISSUANCE...WITH WARM FRONT NEAR THE AREA...CIGS AND
VSBYS WILL VARY WITH PREVAILING IFR/MVFR LEVELS RESPECTIVELY. RADAR
SHOWS QUITE A BIT OF ACTIVITY MOVING IN OFF THE GULF SO WILL
MAINTAIN MENTION OF SHWRS/TSTMS. AFT 12Z COULD SEE MORE ORGANIZED
COASTAL ACTIVITY WITH VSBYS BEING REDUCED TO IFR/LIFR LEVELS IN
+TSRA. STRONG CROSSWINDS IN AND NEAR TSRA. /10
....................PREVIOUS DISCUSSION............................
WATER VAPOR IMAGERY ALONG WITH WEATHER MAP ANALYSIS THIS MORNING
SHOW AND POSITIVE TILT MID LEVEL TROF EJECTING SLOWLY EASTWARD
ACROSS SOUTHERN TEXAS. AT THE SURFACE...FORECASTERS SEE A WARM
FRONTAL BOUNDARY DRAPED EAST TO WEST OVER THE NORTHERN GULF WHILE A
WAVE OF LOW PRESSURE WAS POSITIONED OFF THE CENTRAL TEXAS COAST. THE
HIGH LEVEL SYNOPTIC FLOW IS DIFFLUENT SUPPORTING DEEP LAYER LIFT IN
THE PROXIMITY OF THE SURFACE PRESSURE FEATURES. THUS...TWO AREAS OF
COLD CLOUD TOPS=>SHWRS/TSTMS ASSOCIATED WITH BOTH OF THESE SURFACE
PRESSURE SYSTEMS WERE NOTED TO OUR SOUTH AND SOUTHWEST. CLOSER TO
HOME...THE FIRST WAS NORTHWARD MOVING ACTIVITY ALONG AND NORTH OF
THE WARM FRONT...IMPACTING THE COASTAL COUNTIES AND MARINE ZONES. WE
HAVE BEEN SEEING LATEST OBSERVATIONS FROM DATA COLLECTION PLATFORMS
NEAR THE COAST AND AT NEARBY BUOYS SHOWING WIND GUSTS OF 20 TO NEAR
30 KNOTS ARE MIXING DOWN TO THE SURFACE IN SHWRS/TSTMS. DUE TO THE
EASTERLY FETCH OF STRONG WINDS...SEAS HAVE INCREASED SLIGHTLY ABOVE
WHAT WAS FORECAST AND HAVE MADE AN UPDATE TO THE NEAR TERM MARINE
FORECAST FOR THIS.
WE ALSO HAVE SOME CONCERNS ABOUT LOW LEVEL HELICITIES INCREASING TO
150+ M2/S2 THROUGH THE COURSE OF THE DAY AND INTO TONIGHT AS THE
MARINE WARM FRONT EASES SLOWLY NORTHWARD AND CLOSES IN ALONG THE
COASTAL SECTIONS. COORDINATION WITH SPC EARLIER SUGGESTS THAT THE
RICH GULF MOISTURE COMBINED WITH MODERATE LOW LEVEL
SHEARS=>INCREASED HELICAL AREAS MAY YIELD A LOW PROBABILITY FOR
TORNADOES. THE MITIGATING FACTOR FOR ANYTHING HIGHER THAN LOW
PROBABILITIES IS CLOUD COVER...RAINS...AND WEAK INSTABILITY.
THE SECOND AREA OF SHWRS/TSTMS...ASSOCIATED WITH LOW PRESSURE OFF
THE TEXAS COAST...WILL BE A PLAYER LATER IN THE FORECAST.
CATEGORICAL PRECIPITATION COVERAGES LOOK TO CONTINUE AND WILL NOT
CHANGE THE POP/WX FOR THE FIRST PERIOD. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 82 72 85 73 / 80 60 60 50
PENSACOLA 83 73 86 74 / 80 60 60 40
DESTIN 81 75 86 74 / 90 60 60 40
EVERGREEN 80 70 84 69 / 90 70 60 50
WAYNESBORO 81 68 84 71 / 70 60 70 40
CAMDEN 81 69 84 70 / 100 70 70 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Sep 12, 11:15 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1115 AM CDT SAT SEP 12 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-131600- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1115 AM CDT SAT SEP 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE INLAND...NORTH OF A WEAK WARM FRONT APPROACHING THE GULF COAST TODAY AND TONIGHT. THE MAIN CONCERN WILL BE THE POTENTIAL OF HEAVY RAINS WITH AMOUNTS POSSIBLY EXCEEDING FLASH FLOOD GUIDANCE RESULTING IN SOME LOCAL FLOODING. THE MOST LIKELY AREAS FOR THIS TO OCCUR WILL BE GENERALLY NORTH OF A LINE STRETCHING FROM ANDALUSIA ALABAMA TO LUCEDALE MISSISSIPPI OR WHERE THE 3 HOUR FLASH FLOOD GUIDANCE IS BELOW 3.5 INCHES. THE NATIONAL WEATHER SERVICE IN MOBILE WILL CONTINUE TO MONITOR THIS POSSIBLE FLOODING SITUATION CLOSELY THROUGH TONIGHT. ALSO...IN THE LOWER LEVELS OF THE ATMOSPHERE...THE CHANGE OF WIND SPEED AND DIRECTION WITH HEIGHT LOOKS TO SUPPORT THE POTENTIAL OF A FEW TORNADOES PROVIDED SUFFICIENT INSTABILITY...AS A WARM FRONT APPROACHES THE GULF COAST THIS AFTERNOON AND EVENING. THIS POTENTIAL EXISTS MAINLY OVER THE COASTAL COUNTIES OF ALABAMA AND NORTHWEST FLORIDA IN THE NEAR TERM. CONSIDERING THAT THE ENVIRONMENT IS DEEPLY MOIST ALONG WITH TEMPERATURE CHANGE WITH HEIGHT BEING SMALL...THE LATEST FORECASTS CALL FOR A LOW POTENTIAL OF TORNADOES. HAZARDOUS BOATING CONDITIONS ARE EXPECTED FOR SMALL CRAFT THROUGH EARLY THIS AFTERNOON AS STRONG EASTERLY WINDS AND OCCASIONALLY HIGHER GUSTS BRING MODERATE SEAS TO THE NORTHERN GULF WATERS. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD HEAVY RAIN WILL CONTINUE TO BE POSSIBLE OVER THE FORECAST AREA THROUGH EARLY NEXT WEEK AS A BROAD AREA OF SURFACE LOW PRESSURE...OFF THE TEXAS COAST SUNDAY...LIFTS NORTHEAST UP INTO MISSISSIPPI BY TUESDAY. RAINFALL TOTALS UP TO 2 INCHES PER HOUR LOCALLY WILL BE POSSIBLE...RESULTING IN SOME LOCAL FLOODING. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE WEEKEND AND EARLY NEXT WEEK. OTHERWISE...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THROUGH FRIDAY. SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER INFORMATION FOR SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:13 AM CDT | Areal Flood Advisory | MOB | Baldwin, Conecuh, Covington, Escambia, Mobile, Washington | 3 hr |
| Sep 12, 8:51 AM CDT | Marine Weather Statement | MOB | 2 hr | |
| Sep 12, 10:08 AM CDT | Small Craft Advisory | MOB | 3 hr |
Nearby
Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.